# SDR CA050610008

- Difficulty date: June 7, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,948 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2912 · Hydraulic Filter, Main
- Part: Housing
- Part number: AN62341
- Condition: Cracked
- Location: Hyd Filter
- Component: Filter Assy, Facet
- Component part number: AN62341
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH, THE LANDING GEAR FAILED TO EXTEND WHEN SELECTED. EMERGENCY EXTENSION CARRIED OUT.  LANDED SAFELY.  INVESTIGATION FOUND THE CANISTER OF THE HYDRAULIC FILTER ON THE LT ENGINE FIREWALL HAD CRACKED IN THE THREADS ALLOWING FLUID TO BE PUMPED OVERBOARD.  CANISTER REPLACED, FLUID REPLENISHED, GEAR SWINGS AND GROUND RUN CARRIED OUT.  OPERATION NORMAL.
